Alert archive / Nevada / Wind Advisories in 2023
Wind Advisory 30, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 29, 2023, 1:02 PM MST for Mohave County, Arizona; Inyo County, San Bernardino County, California; 4 counties in Nevada. It took effect at Apr 30, 2023, 4:00 PM MST. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2023, 1:02 PM MST (20:02 UTC)
- In effect from
- Apr 30, 2023, 4:00 PM MST
- Expired
- May 2, 2023, 8:00 PM MST
- In force
- 52 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4419 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
896 WWUS75 KVEF 292002 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 102 PM PDT Sat Apr 29 2023 CAZ522-523-301200- /O.NEW.KVEF.WI.Y.0030.230430T2300Z-230502T0600Z/ Death Valley National Park-Western Mojave Desert- Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, and Fort Irwin 102 PM PDT Sat Apr 29 2023 ...WIND ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 11 PM PDT MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Death Valley National Park and Western Mojave Desert. * WHEN...From 4 PM Sunday to 11 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects and reduce visibility due to blowing dust. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Hazardous crosswinds and reduced visibility due to blowing dust possible along Interstate 15 north of Barstow and Highway 190 through Death Valley National Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-036-CAZ519>521-525-NVZ014>017-020>022-301200- /O.NEW.KVEF.WI.Y.0030.230501T1600Z-230502T0600Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Eastern Sierra Slopes- Owens Valley-White Mountains of Inyo County-Morongo Basin- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Morongo Valley, Yucca Valley, Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 102 PM PDT Sat Apr 29 2023 /102 PM MST Sat Apr 29 2023/ ...WIND ADVISORY IN EFFECT FROM 9 AM TO 11 PM PDT MONDAY... * WHAT...South-southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of northwest Arizona, southeast California and south central and southern Nevada. * WHEN...From 9 AM to 11 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects and reduce visibility due to blowing dust. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Hazardous crosswinds and reduced visibility due to blowing dust possible along Interstate 15 north of Las Vegas, Interstate 40 from Kingman into Yavapai County, Highway 93 east of Hiko, and State Route 375 west of Hiko. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
7 follow-up statements
240 WWUS75 KVEF 300829 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 129 AM PDT Sun Apr 30 2023 CAZ522-523-302300- /O.CON.KVEF.WI.Y.0030.230430T2300Z-230502T0600Z/ Death Valley National Park-Western Mojave Desert- Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, and Fort Irwin 129 AM PDT Sun Apr 30 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM PDT MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Death Valley National Park and the Western Mojave Desert including Barstow. * WHEN...From 4 PM this afternoon through Monday night. * IMPACTS...Gusty winds could blow around unsecured objects and result in brief power outages, driving may become hazardous for high profile vehicles, and periods of blowing dust could occur. * ADDITIONAL DETAILS...Winds are expected to subside briefly overnight and during the morning hours, but strong wind gusts will return Monday morning and through the afternoon. This wind advisory captures both periods of strong winds through Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-036-CAZ519>521-525-NVZ014>017-020>022-302300- /O.CON.KVEF.WI.Y.0030.230501T1600Z-230502T0600Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Eastern Sierra Slopes- Owens Valley-White Mountains of Inyo County-Morongo Basin- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Morongo Valley, Yucca Valley, Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 129 AM PDT Sun Apr 30 2023 /129 AM MST Sun Apr 30 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 11 PM MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Northwest Arizona, southeast California, and southern Nevada. * WHEN...From 9 AM to 11 PM Monday. * IMPACTS...Gusty winds could blow around unsecured objects and result in brief power outages, driving may become hazardous for high profile vehicles, and periods of blowing dust could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
205 WWUS75 KVEF 302254 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 354 PM PDT Sun Apr 30 2023 CAZ522-523-010900- /O.CON.KVEF.WI.Y.0030.230430T2300Z-230502T0600Z/ Death Valley National Park-Western Mojave Desert- Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, and Fort Irwin 354 PM PDT Sun Apr 30 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Death Valley National Park and the Western Mojave Desert including Barstow. * WHEN...Until 11 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects and result in brief power outages, driving may become hazardous for high profile vehicles, and periods of blowing dust could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-036-CAZ519>521-525-NVZ014>017-020>022-010900- /O.CON.KVEF.WI.Y.0030.230501T1600Z-230502T0600Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Eastern Sierra Slopes- Owens Valley-White Mountains of Inyo County-Morongo Basin- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Morongo Valley, Yucca Valley, Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 354 PM PDT Sun Apr 30 2023 /354 PM MST Sun Apr 30 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 11 PM PDT /11 PM MST/ MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Northwest Arizona, southeast California, and southern Nevada. * WHEN...From 9 AM to 11 PM Monday. * IMPACTS...Gusty winds could blow around unsecured objects and result in brief power outages, driving may become hazardous for high profile vehicles, and periods of blowing dust could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
222 WWUS75 KVEF 010748 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1248 AM PDT Mon May 1 2023 CAZ522-011600- /O.EXT.KVEF.WI.Y.0030.000000T0000Z-230503T0300Z/ Death Valley National Park- Including Furnace Creek, Stovepipe Wells, and Shoshone 1248 AM PDT Mon May 1 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT TUESDAY... * WHAT...Periods of strong southerly winds of 25 to 35 mph with gusts up to 50 mph. * WHERE...Death Valley National Park. * WHEN...Until 8 PM PDT Tuesday. * IMPACTS...Gusty winds could result in sudden dust storms, especially near dry lake beds. Anyone recreating in the National Park may experience dangerous wind gusts, especially those in high elevations or in slot canyons. A few power outages may result. * ADDITIONAL INFORMATION...This advisory will remain in effect through Tuesday evening, however, there will be lulls in wind speeds, especially overnight Monday night into Tuesday morning. During that time, lesser wind gusts and impacts are expected, but winds will become strong again by Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-521-NVZ014-011600- /O.EXT.KVEF.WI.Y.0030.230501T1600Z-230503T0300Z/ Owens Valley-White Mountains of Inyo County- Esmeralda and Central Nye County- Including Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Beatty, Goldfield, Silver Peak, and Dyer 1248 AM PDT Mon May 1 2023 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In California, Owens Valley and White Mountains of Inyo County. In Nevada, Esmeralda and Central Nye County. * WHEN...From 9 AM this morning to 8 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects, create hazardous driving conditions for high profile vehicles, and a few power outages may result. * ADDITIONAL INFORMATION...This advisory will remain in effect through Tuesday evening, however, there will be lulls in wind speeds, especially overnight Monday night into Tuesday morning. During that time, lesser wind gusts and impacts are expected, but winds will become strong again by Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-011600- /O.CON.KVEF.WI.Y.0030.000000T0000Z-230502T0600Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 1248 AM PDT Mon May 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Western Mojave Desert. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects and result in brief power outages, driving may become hazardous for high profile vehicles, and periods of blowing dust could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-036-CAZ519-525-NVZ015>017-020>022-011600- /O.CON.KVEF.WI.Y.0030.230501T1600Z-230502T0600Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Eastern Sierra Slopes- Morongo Basin-Lincoln County-Northeast Clark County- Western Clark and Southern Nye County-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Aspendell, Whitney Portal, Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1248 AM PDT Mon May 1 2023 /1248 AM MST Mon May 1 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arizona, southeast California and south central and southern Nevada. * WHEN...From 9 AM this morning to 11 PM this evening. * IMPACTS...Gusty winds could blow around unsecured objects and result in brief power outages, driving may become hazardous for high profile vehicles, and periods of blowing dust could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
944 WWUS75 KVEF 011549 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 849 AM PDT Mon May 1 2023 AZZ001-003-036-CAZ519-525-NVZ015>017-020>022-020600- /O.CON.KVEF.WI.Y.0030.230501T1600Z-230502T0600Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Eastern Sierra Slopes- Morongo Basin-Lincoln County-Northeast Clark County- Western Clark and Southern Nye County-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Aspendell, Whitney Portal, Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 849 AM PDT Mon May 1 2023 /849 AM MST Mon May 1 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arizona, southeast California and south central and southern Nevada. * WHEN...From 9 AM this morning to 11 PM this evening. * IMPACTS...Gusty winds could blow around unsecured objects and result in brief power outages, driving may become hazardous for high profile vehicles, and periods of blowing dust could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-521-NVZ014-020600- /O.CON.KVEF.WI.Y.0030.230501T1600Z-230503T0300Z/ Owens Valley-White Mountains of Inyo County- Esmeralda and Central Nye County- Including Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Beatty, Goldfield, Silver Peak, and Dyer 849 AM PDT Mon May 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In California, Owens Valley and White Mountains of Inyo County. In Nevada, Esmeralda and Central Nye County. * WHEN...From 9 AM this morning to 8 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects, create hazardous driving conditions for high profile vehicles, and a few power outages may result. * ADDITIONAL INFORMATION...This advisory will remain in effect through Tuesday evening, however, there will be lulls in wind speeds, especially overnight Monday night into Tuesday morning. During that time, lesser wind gusts and impacts are expected, but winds will become strong again by Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ522-020600- /O.CON.KVEF.WI.Y.0030.000000T0000Z-230503T0300Z/ Death Valley National Park- Including Furnace Creek, Stovepipe Wells, and Shoshone 849 AM PDT Mon May 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY... * WHAT...Periods of strong southerly winds of 25 to 35 mph with gusts up to 50 mph. * WHERE...Death Valley National Park. * WHEN...Until 8 PM PDT Tuesday. * IMPACTS...Gusty winds could result in sudden dust storms, especially near dry lake beds. Anyone recreating in the National Park may experience dangerous wind gusts, especially those in high elevations or in slot canyons. A few power outages may result. * ADDITIONAL INFORMATION...This advisory will remain in effect through Tuesday evening, however, there will be lulls in wind speeds, especially overnight Monday night into Tuesday morning. During that time, lesser wind gusts and impacts are expected, but winds will become strong again by Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-020600- /O.CON.KVEF.WI.Y.0030.000000T0000Z-230502T0600Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 849 AM PDT Mon May 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Western Mojave Desert. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects and result in brief power outages, driving may become hazardous for high profile vehicles, and periods of blowing dust could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
574 WWUS75 KVEF 020554 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1054 PM PDT Mon May 1 2023 AZZ001-003-036-CAZ519-523-525-NVZ015>017-020>022-020700- /O.EXP.KVEF.WI.Y.0030.000000T0000Z-230502T0600Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Eastern Sierra Slopes- Western Mojave Desert-Morongo Basin-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Aspendell, Whitney Portal, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1054 PM PDT Mon May 1 2023 /1054 PM MST Mon May 1 2023/ ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT /11 PM MST/ THIS EVENING... A few gusts near 40 mph may be possible across the western Mojave Desert through midnight. Overall, winds will gradually diminish through the night. The wind advisory will be allowed to expire at 11 pm PDT. $$ CAZ520>522-NVZ014-021800- /O.CON.KVEF.WI.Y.0030.000000T0000Z-230503T0300Z/ Owens Valley-White Mountains of Inyo County- Death Valley National Park-Esmeralda and Central Nye County- Including Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, and Dyer 1054 PM PDT Mon May 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In California, Owens Valley, White Mountains of Inyo County and Death Valley National Park. In Nevada, Esmeralda and Central Nye County. * WHEN...Until 8 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL INFORMATION...This advisory will remain in effect through Tuesday evening, however, there will be lulls in wind speeds, especially overnight Monday night into Tuesday morning. During that time, lesser wind gusts and impacts are expected, but winds will become strong again by Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
858 WWUS75 KVEF 021719 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1019 AM PDT Tue May 2 2023 CAZ520>522-NVZ014-030300- /O.CON.KVEF.WI.Y.0030.000000T0000Z-230503T0300Z/ Owens Valley-White Mountains of Inyo County- Death Valley National Park-Esmeralda and Central Nye County- Including Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, and Dyer 1019 AM PDT Tue May 2 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In California, Owens Valley, White Mountains of Inyo County and Death Valley National Park. In Nevada, Esmeralda and Central Nye County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL INFORMATION...Lesser winds this morning will pick back up this afternoon with additional impactful wind gusts expected through early this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
603 WWUS75 KVEF 030316 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 816 PM PDT Tue May 2 2023 CAZ520>522-NVZ014-030430- /O.EXP.KVEF.WI.Y.0030.000000T0000Z-230503T0300Z/ Owens Valley-White Mountains of Inyo County- Death Valley National Park-Esmeralda and Central Nye County- Including Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, and Dyer 816 PM PDT Tue May 2 2023 ...WIND ADVISORY HAS EXPIRED... The advisory was allowed to expire. Winds remain gusty but are below advisory limits. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 29, 10:19 AM MST, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 29, 10:19 AM MST, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1019 AM PDT Sat Apr 29 2023 .SYNOPSIS...Clear skies and well above average temperatures continue through the weekend with a few sites approaching daily temperature records. Several days of strong winds, especially on Monday, as well as much cooler temperatures are expected after this warm period. Showers, thunderstorms, and even some late season snowfall in high terrain are possible mid to late week as well. && .UPDATE...Sunny skies and above-average temperatures expected across the region today. Taking a closer look with the afternoon forecast package at forecast winds in the western Mojave Desert Sunday afternoon and area-wide on Monday to determine if wind-related headlines will be necessary. No updates needed this morning to the existing forecast package, as it is in good shape. && .PREVIOUS DISCUSSION...142 AM PDT Sat Apr 29 2023/ .SHORT TERM...Today and Tomorrow. High amplitude ridging is progged to set up over the western CONUS this weekend leading to well above average temperatures. As advertised for the last few forecast updates, there is still an outside shot for some record to be tied or exceeded by Sunday, and even a 10% shot at the first ever April 100 degree day. This will result in a sneaky heat risk threat that could catch several recreators off guard over the weekend. However, overnight lows should cool enough to limit the compounding effect of this warm up so no expectation of any heat headlines. The first sign of our changing pattern for next week takes shape Sunday as wind fields increase late Sunday afternoon across a belt from San Bernardino, Inyo, Nye, and Esmeralda counties. NBM wind gust probabilities of 40+ mph range from 50-90% for much of San Bernardino north of I-15 and southern Inyo as well as the Sierra. Wind advisories may be needed for these areas if these trends continue to increase. .LONG TERM...Monday through next Friday. A significant change in weather conditions is still being forecast for next week when low pressure sets up off the SoCal coast. This set up is forecast to bring windy conditions to the area Monday through Wednesday with a significant drop in temperatures as we go through the week. Current forecasts are dropping temperatures by 25 degrees between Sunday and next Thursday. Winds will be the primary concern Monday and Tuesday with a possibility for wind-related headlines to highlight potential impacts across parts of the area. Precipitation chances hold off until mid-late next week when the low is forecast to move inland with Thursday looking like the day with the best precip chances. Friday is forecast to bring some moderation to temperatures along with lighter breezes. && .FIRE WEATHER...Critical RH and winds are expected each afternoon for Sunday through Wednesday across much of the region. Area fuels have not yet reached critical ERC thresholds however. Some fine fuels have been reported as cured across parts of the Colorado River Valley, but only along the river banks. While critical wind/RH is expected, fire weather headlines are unlikely with unfavorable fuel conditions. The NICC significant fire potential map indicates low to moderate risk through this period, with the exception of the CRV on Monday. && .AVIATION...For Harry Reid...Winds following typical diurnal trends are expected today, with speeds generally remaining at 10kts or less. There is a 10 to 20% chance of seeing a few southeasterly gusts to 15kts during afternoon and evening hours, with the best chance between 28/22Z and 29/01Z. Winds should veer around to the southwest after 01Z with speeds of 10kts or less. On Sunday, expect increasing southwesterly winds with gusts over 25kts possible by the afternoon. Mainly clear skies are expected through this afternoon, followed by increasing high clouds overnight and Sunday morning. For the rest of southern Nevada, northwest Arizona and southeast California...Overall, wind speeds less than 10kts following typical diurnal variations are forecast for all regional TAF sites through this afternoon. Winds will begin to increase this evening and overnight, with KDAG likely seeing winds increase to around 15kts during the evening and most other sites seeing winds increasing to 20kts or greater by Sunday afternoon. Mainly clear skies are expected through this afternoon, followed by increasing high clouds west to east overnight and Sunday morning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Varian SHORT TERM...TB3 LONG TERM...Salmen AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2023Wind Advisories in California, 2023Wind Advisories in Arizona, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.